MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT

ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT
Model Number 85455
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation, a follow up report will be submitted.
 
Event or Problem Description
During an intervention on a renal artery, the physician noticed that the stent was not between the markers.He was able to remove the stent.No harm came to the patient.
 
Additional Manufacturer Narrative
Engineering analysis: the icast was removed from the packaging and inspected to determine the cause of the complaint.The delivery system was and inspected for damage.There was no damage seen.The stent was no longer on the balloon.The stent diameter was measured and was 2.1mm.This diameter is indicative of the 59 stents measured during the quality performance testing inspection.The introducer sheath used in this fenestrated evar procedure was not returned.The returned device balloon surface was evaluated to determine if the stent was crimped properly during manufacturing.The crimped stent impressions were clearly visible indicating that the stent was properly crimped during manufacturing.Engineering summary: a full review of the catheter lot history records for the device in question was performed.The records indicate that this lot of catheters passed atriums final lot qualification testing.This inspection requires that the catheter lot must pass the following: · ability of the stent and delivery system to be passed through the labeled introducer sheath.· ability to deploy the stent at nominal pressure (8atm).· ability to withdraw the deflated balloon catheter back through the labeled introducer sheath.· ability of the delivery system to withstand 10 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.· balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).· manifold to shaft tensile testing.Samples when tensile tested must not break or separate below 3.37lbs.Result: all 59 quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing related to the stent.None of the 59 samples tested had any stent movement while passing the device through the introducer sheath.Other potential causes may also be considered but cannot be verified.In many cases stent dislodgement has been when operators grasp and tug on the stent to verify stent retention.This technique can dislodge the stent if too much force is applied or if operators mistake the white eptfe covering on the stent for a removable sheath and try to pull it off.Conclusion: based on the details of the event and the successful lot qualification test data, atrium can find no fault with the device and or lot of stent delivery systems in question.Clinical evaluation: a stent can become dislodged if the vessel has calcification or severe disease, if the vessel has not been properly pre-dilated, if the stent has not been sized correctly or if the physician uses force to advance or withdraw the catheter.If a stent becomes dislodged during deployment it may result in the need for surgical or interventional revision to prevent thrombus formation, ischemia, vascular occlusion and pain.The instructions for use (ifu) state, "the use of the icast is contraindicated in lesions that are heavily calcified or when it is not possible to access the site with standard placement techniques." the ifu also warns that special care must be taken not to handle or in any way disrupt the placement of the icast covered stent on the balloon." a stent delivery catheter should not be forcefully advanced or withdrawn if resistance is encountered as this can result in the need for further more complicated intervention and put the patient at higher risk.

Brand Name
ATRIUM ICAST COVERED STENT
Common Device Name
PTFE COVERED STENT
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
hudson NH 03051
MDR Report Key5579480
Report Number1219977-2016-00066
Device Sequence Number16387220
Product Code JCT
UDI-Device Identifier00650862854558
UDI-Public00650862854558
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/20/2018
Device Model Number85455
Device Catalogue Number85455
Device Lot Number231905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/14/2016
Supplement Report FDA Received Date05/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR